Tennessee, 2016Damaging Winds in Tennessee, April 6, 2016
April 6, 2016 · NWS OHX · 21 events in 9 counties and zones
A small but intense line of thunderstorms moved southwest to northeast across Middle Tennessee during the late afternoon hours on April 6. Numerous reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $74,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small but intense line of thunderstorms moved southwest to northeast across Middle Tennessee during the late afternoon hours on April 6. Numerous reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 6, 2:14 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 6, 2:14 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT WED APR 6 2016
.DISCUSSION...
FRONTAL BOUNDARY CURRENTLY POSITIONED ACROSS EASTERN AR. JUST IN
ADVANCE OF THIS FEATURE...WE SEE THE BETTER INSTABILITY AXIS AND THE
SHOWER AND TSTM ACTIVITY ROUGHLY ALONG THE MS RIVER. FURTHER
EAST...A SERIES OF PRE FRONTAL TROUGHS ARE HELPING TO INITIATE
SOME SHOWER ACTIVITY OVER THE MID STATE AND JUST TO THE WEST. THE
INSTABILITY AXIS TO OUR WEST WILL TRANSLATE EASTWARD AS THE FRONT
APPROACHES. HOWEVER...MODELS IN AGREEMENT WITH WEAKENING THE
INSTABILITY FROM 18Z TO 00Z. THUS...SEVERE WEATHER IS NOT LOOKING
LIKELY. ADDITIONALLY...MID LEVEL CAPES LOOK RATHER FLAT AND SO
EVEN SMALL HAIL POTENTIAL LOOKS MINIMAL.
OTW...WE HAVE THE WIND ADVISORY GOING UNTIL 7 PM THIS EVENING. WILL
GO AHEAD AND LET THAT RIDE BUT WE SHOULD SEE THE GRADIENT RELAX
OVERNIGHT.
AS FOR PRECIP AMOUNTS...COULD SEE GREATER TOTALS OF UP TO 1/2 INCH
ACROSS OUR PLATEAU WITH LESSER AMOUNTS WEST. THE REASON FOR THIS IS
BECAUSE THE BOUNDARY IS EXPECTED TO STRENGTHEN WITH TIME AS THE SFC
LOW OVER MICHIGAN STRENGTHENS AS IT MOVES EAST. 850 MB DIRECTIONAL
CONVERGENCE WILL AMP UP WITH TIME. POPS TONIGHT WILL INCLUDE LIKELY
TO CATEGORICAL VALUES. THE WIDESPREAD PRECIP SHOULD END ACROSS OUR
PLATEAU AROUND MIDNIGHT.
GOING FORWARD...UPPER TROUGH WILL DIG ACROSS THE U.S. OVER THE NEXT
SEVERAL DAYS. BACKSIDE UPPER TROUGH ENERGY WILL KEEP A CHANCE OF
MOSTLY LIGHT SHOWERS GOING FOR OUR AREA THROUGH FRIDAY. A CANADIAN
FRONT WILL PUSH THROUGH FRIDAY NIGHT AND KEEP OUR TEMPS BELOW
NORMAL. FREEZING TEMPS WILL BE POSSIBLE FRI NIGHT AND SAT NIGHT AS
WELL. STILL A LITTLE TO SOON FOR ANY FREEZE WATCH INCLUSION...BUT
ONE MAY BE ISSUED IN THE NEXT DAY OR TWO.
NEXT WEEK WILL FEATURE A WARMING TREND FOR THE EARLY PART OF THE
WEEK ALONG WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON
TUESDAY.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR FLIGHT CATEGORIES ARE EXPECTED FOR MOST OF THIS TAF CYCLE.
THERE WILL BE A COUPLE OF HOURS LATE THIS AFTERNOON/EARLY THIS
EVENING WHERE ALL 3 TERMINALS WILL EXPERIENCE SOME IFR TO MVFR
CONDITIONS AS A LINE OF SHOWERS/TS MOVES THROUGH THE MID-STATE BUT
FLIGHT CATEGORIES SHOULD REBOUND QUICKLY.
IT WILL CONTINUE TO BE VERY BREEZY WITH SOUTHERLY GUSTS OF 30-35
KTS THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING HOURS DUE TO A TIGHTENED PRESSURE GRADIENT. WINDS WILL
RELAX A LITTLE OVERNIGHT BUT PICK UP AGAIN THURSDAY WITH GUSTS OF
20-25 KTS OUT OF THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 44 64 42 61 34 / 60 20 30 20 0
CLARKSVILLE 43 63 39 59 31 / 50 30 30 20 0
CROSSVILLE 42 56 37 53 30 / 80 30 40 30 10
COLUMBIA 43 64 42 60 34 / 60 20 20 10 0
LAWRENCEBURG 43 66 42 61 34 / 60 20 20 10 0
WAVERLY 43 64 41 60 33 / 50 20 20 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BEDFORD-CANNON-
CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON-
FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE-
LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT-
PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON.
&&
SHORT TERM/AVIATION........UNGER
LONG TERM..................21
Hazardous weather outlook, Apr 6, 10:05 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT WED APR 6 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-071615-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1105 AM CDT WED APR 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS ALL OF MIDDLE TENNESSEE. THE
MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL.
A WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE TODAY.
STRONG SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH
ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW TREES LIMBS MAY BE
BLOWN DOWN AND ISOLATED POWER OUTAGES COULD OCCUR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A LIGHT FREEZE IS POSSIBLE IN THE UPPER CUMBERLAND FRIDAY NIGHT...
AND A LIGHT FREEZE ALONG WITH WIDESPREAD FROST IS POSSIBLE ACROSS
MOST OF MIDDLE TENNESSEE SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
27
Thunderstorm Wind, Hickman
- When
- April 6, 3:30 PM CST
- Where
- Hickman County, 2.35 mi N of Pinewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 35.954, -87.486
Trees were blown down along Highway 48N near Garner Creek and also on Highway 48N at Mile Marker 22.
Thunderstorm Wind, Williamson
- When
- April 6, 3:37 PM CST
- Where
- Williamson County, 2.55 mi SSW of Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 35.945, -87.134
Two large trees were blown down at 1746 Braxton Bend Drive south of Fairview.
Thunderstorm Wind, Maury
- When
- April 6, 3:39 PM CST
- Where
- Maury County, Mt Pleasant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 35.530, -87.200
A metal roof, power lines, and trees were blown down in the Mount Pleasant area.
Thunderstorm Wind, Davidson
- When
- April 6, 3:48 PM CST
- Where
- Davidson County, 0.36 mi SSW of Linton
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.026, -87.023
A Facebook report indicated a 69 mph wind gust was measured and trees were blown down at Highway 100 and S. Harpeth Road.
Thunderstorm Wind, Williamson
- When
- April 6, 4:00 PM CST
- Where
- Williamson County, 4.37 mi NNW of Forest Home
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.035, -86.968
Several trees were blown down in the Pasquo and Temple Hills area.
Thunderstorm Wind, Davidson
- When
- April 6, 4:01 PM CST
- Where
- Davidson County, 0.37 mi N of Oak Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.105, -86.819
A large tree was blown down in Green Hills.
Thunderstorm Wind, Davidson
- When
- April 6, 4:03 PM CST
- Where
- Davidson County, 0.44 mi S of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.164, -86.780
A #tSpotter Twitter report indicated high winds caused the glass to shatter in a revolving door at the Fifth Third Center in downtown Nashville.
Thunderstorm Wind, Davidson
- When
- April 6, 4:04 PM CST
- Where
- Davidson County, 1.91 mi ESE of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.163, -86.747
A #tSpotter Twitter report indicated a large tree fell onto a car at 14th Street and Davidson Street in East Nashville.
Thunderstorm Wind, Davidson
- When
- April 6, 4:05 PM CST
- Where
- Davidson County, 1.81 mi ENE of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.177, -86.749
A tree reportedly was blown down onto the Rumours East restaurant in East Nashville.
Thunderstorm Wind, Davidson
- When
- April 6, 4:05 PM CST
- Where
- Davidson County, 2.37 mi WSW of Inglewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.210, -86.771
A tree fell onto and destroyed a mobile home on Dickerson Pike.
Thunderstorm Wind, Davidson
- When
- April 6, 4:10 PM CST
- Where
- Davidson County, Rayon City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.270, -86.670
A tree was blown down across power lines in Rayon City.
Thunderstorm Wind, Davidson
- When
- April 6, 4:16 PM CST
- Where
- Davidson County, 0.52 mi WSW of Tulip Grove
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.197, -86.609
A large tree limb in excess of one foot in diameter was snapped and blocked a lane of traffic on Andrew Jackson Parkway.
Thunderstorm Wind, Wilson
- When
- April 6, 4:17 PM CST
- Where
- Wilson County, 0.43 mi SSE of Greenlawn
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.244, -86.567
A tree was blown down on Needmore Road near Avalon Bay Drive.
Thunderstorm Wind, Sumner
- When
- April 6, 4:18 PM CST
- Where
- Sumner County, 1.98 mi ESE of Hendersonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.272, -86.586
A #tSpotter Twitter report indicated a tree was blown down near Indian Lake Elementary School.
Thunderstorm Wind, Wilson
- When
- April 6, 4:19 PM CST
- Where
- Wilson County, 0.87 mi NE of Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.239, -86.539
A Facebook report indicated trees were blown down in the Windtree Trace subdivision.
Thunderstorm Wind, Wilson
- When
- April 6, 4:19 PM CST
- Where
- Wilson County, 0.79 mi NE of Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.237, -86.539
A #tSpotter Twitter report indicated a tree and power line were blown down in the 500 block of Summit Way.
Thunderstorm Wind, Sumner
- When
- April 6, 4:23 PM CST
- Where
- Sumner County, 0.58 mi NE of Cedar Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 36.356, -86.442
A tree was blown down across Woods Ferry Road in Gallatin.
Thunderstorm Wind, Wilson
- When
- April 6, 4:23 PM CST
- Where
- Wilson County, 2.29 mi N of Silver Bottom
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.263, -86.523
A #tSpotter Twitter report indicated a tree was blown down near the intersection of Saundersville Road and Nonaville Road.
Thunderstorm Wind, Macon
- When
- April 6, 5:04 PM CST
- Where
- Macon County, 0.97 mi NW of Willette
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.439, -85.883
A tree was blown down on Defeated Creek Road.
Thunderstorm Wind, Smith
- When
- April 6, 5:05 PM CST
- Where
- Smith County, 0.61 mi NNE of South Carthage
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.257, -85.944
A #tSpotter Twitter report indicated a tree was blown down in Carthage on Jefferson Avenue.
Thunderstorm Wind, Clay
- When
- April 6, 5:35 PM CST
- Where
- Clay County, Celina
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -85.500
Numerous trees were blown down all across Clay County with numerous roads blocked.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and High Wind in Illinois, April 6, 20161 death · $61,000 · 65 kt wind · 6 events
- Tornadoes and Hail in Georgia, April 6 to 7, 2016$4.0 million · EF0 · 32 events
- Tornadoes and Hail in Alabama, April 6, 2016EF2 · 14 events
- High Wind in Illinois, April 6, 2016$97,000 · 52 kt wind · 7 events
- Damaging Wind and Strong Wind in Kentucky, April 6, 2016$50,000 · 56 kt wind · 11 events
- Winter Weather in Vermont, April 6 to 7, 2016$50,000 · 10 events
- Damaging Wind and Lightning Strike in Tennessee, April 6, 20162 injured · $20,000 · 50 kt wind · 3 events
- Damaging Winds and High Wind in Indiana, April 6, 2016$25,000 · 52 kt wind · 7 events
- Wildfire in West Virginia, April 6 to 7, 2016$25,000 · 1 event
- High Wind in Wyoming, April 6, 201667 kt wind · 20 events
- Winter Weather in New York, April 6 to 7, 2016$20,000 · 4 events
- Strong Wind in Alabama, April 6, 20161 injured · $15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627244, 627245, 627246, 627247, 627248, 627357, 627355, 627249, 627250, 627251, 627356, 627359, 627358, 627360, 627369, 627372, 627389, 627390, 627391, 627392, 627393.